Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Effexor XR and Optical Hypertension

Are Effexor XR in combination with Zyrtec known to cause hypertension in the eyes?
1 Responses
669824 tn?1225842912
MEDICAL PROFESSIONAL
Effexor is known to increase blood pressure and so is Zyrtec-D, not plain Zyrtec. The D component of Zyrtec-D is pseudoephedrine and any product with that ingredient (Sudafed, Claritin-D) is not recommended with patients who have hypertension or increased ocular pressure (increased pressure in the eyes). The reason is because the pseudoephedrine constricts the blood vessels and as a result increases pressure. Effexor as well increases blood pressure due to how the medication works. So in combination, Effexor has been seen to increase the activity of Zyrtec-D. Therefore Effexor and Zyrtec-D together can increase the pressure in your eyes leading to hypertension. The usual case is that you may have already had increased pressure in the eyes and taking these medications may have contributed the problem.  
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.